MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW IMN SCREWS Ø5X45MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL LOCKING SCREW IMN SCREWS Ø5X45MM; SCREW, FIXATION, BONE
Model Number 2360-5045S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed, since the tip of the broken extractor is stuck in the hexagon recess of the screw.The device inspection revealed the following: the visual inspection of the received locking screw has shown that the broken tip of the extractor is stuck in the hexagon recess of the screw.The head of the screw is strongly deformed and there is a deep groove on one side of the shaft below the screw head.The top of the screw head is also strongly damaged.These damages at the head were most likely caused after the extractor broke to remove the screw with the help of a hollow reamer and a forceps.Otherwise are the thread flanks at the shaft intact, there is no indication for a cold welding or any other issue that could have impaired the extraction of the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.There was no information provided why an extractor has to be used for the extraction of the screw.An extractor is typically used after the hexagon recess did get damaged by high loads or/and an insufficient connection, during screw insertion or extraction.Based on the available information was the screw implanted for more than 2 years, so increased ingrowth may have played a certain role.If more information is provided, the case will be reassessed.
 
Event or Problem Description
One item broke during the surgery, male extractor 4mm.The item snapped during use, removing a screw.From my knowledge the item was being used correctly.The operation was to remove a t2 alpha nail implanted in france over 2 years ago.It is unclear if any debris was left in the patient.Additionally: the returned locking screw does show that the removal of the screw was finally successful.The only consequence we are aware of is the 40 minutes delay that was caused by the breakage of the extractor.

Brand Name
LOCKING SCREW IMN SCREWS Ø5X45MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16997851
Report Number0009610622-2023-00173
Device Sequence Number15220731
Product Code HWC
UDI-Device Identifier07613327366211
UDI-Public07613327366211
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number2360-5045S
Device Catalogue Number23605045S
Device Lot NumberK0E83EB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown